Hi; thanks for asking in Healthcare Magic.
is Liquid Paraffin
. It is a stool softener
and thereby acts as a laxative. Laxatives cause fluid accumulation and promote evacuation of bowel.Liquid Paraffin is a mixture of petroleum hydrocarbons. It is bland and unpleasent to swallow. It should be used only occasionally and not on a regular basis.
When taken for prolonged period it interferes with the absorption of fat soluble vitamins like vitamin A, D, E and K leading to their deficiency. If it enters lung while swallowing, it may result in lipid (aspiration) pneumonia
. It can also result in malabsorption
(improper absorption), fluid and electrolyte deficiency
Constipaton is only a symptom. It is not a disease. Irregular bowel habits, inadequate fiber diet, less water intake, lack of exercise can all result in constipation
. Once you use a laxative, it takes 2 to 3 days for the large intestine (colon) to fill up fully. Till then you may not get the stimulation for passing motion. By then you are convinced that you have constipation and start taking the laxative. This results in regular intake of laxative. Once this habit forms, it is difficult to break and in the long run is not good for you.
Hard stools cause pain and bleeding. Drink plenty of water, have banana, fruits and plenty of vegetables and greens daily. Take diet rich in fiber to increase the bulk. Avoid eating spicy food.
Ihope this is useful to you.